Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 7, 2005, 1:50 PM CDT for 18 counties in Kansas. It took effect at Oct 8, 2005, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2005, 1:50 PM CDT (18:50 UTC)
- In effect from
- Oct 8, 2005, 2:00 AM CDT
- Expired
- Oct 8, 2005, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 071850 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 150 PM CDT FRI OCT 7 2005 ...A FROST ADVISORY IS IN EFFECT OVERNIGHT FOR MUCH OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS... .A HIGH PRESSURE RIDGE WILL ALLOW FOR CLEAR SKIES AND CALM WINDS...RESULTING IN LOW TEMPERATURES IN THE LOW TO MID 30S. KSZ010>012-022>024-026-035>040-054>056-058-059-080300- /X.NEW.KTOP.FR.Y.0002.051008T0700Z-051008T1400Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 150 PM CDT FRI OCT 7 2005 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. .CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT. FROST IS LIKELY IN THE ADVISORY AREA. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS73 KTOP 080245 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT FRI OCT 7 2005 KSZ010>012-022>024-026-035>040-054>056-058-059-081400- /X.CON.KTOP.FR.Y.0002.051008T0700Z-051008T1400Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 945 PM CDT FRI OCT 7 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT. FROST IS LIKELY IN THE ADVISORY AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ WOLTERS
000 WWUS73 KTOP 080900 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CDT SAT OCT 8 2005 KSZ010>012-022>024-026-035>040-054>056-058-059-081400- /X.CON.KTOP.FR.Y.0002.000000T0000Z-051008T1400Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 400 AM CDT SAT OCT 8 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES ALONG WITH LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S THIS MORNING. FROST IS LIKELY TO FORM BY SUNRISE ACROSS THE ADVISORY AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KTOP 081357 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 857 AM CDT SAT OCT 8 2005 KSZ010>012-022>024-026-035>040-054>056-058-059-081500- /X.EXP.KTOP.FR.Y.0002.000000T0000Z-051008T1400Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 857 AM CDT SAT OCT 8 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. AREAS OF FROST ARE DISSIPATING...AS TEMPERATURES ACROSS THE AREA CONTINUE TO RISE THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 7, 4:15 AM CDT, 9 hours 35 minutes earlier.
Area forecast discussion, Oct 7, 4:15 AM CDT, 9 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT FRI OCT 7 2005 .DISCUSSION... MAIN FORECAST CONCERN IS FROST POTENTIALS THIS MORNING AND SATURDAY MORNING. WATER VAPOR AND PROFILERS SHOWING SHORTWAVE AND ASSOCIATED DRYING MOVING EASTWARD ACROSS THE CENTRAL PLAINS. THIS IN COMBINATION WITH SUBSIDENCE BEHIND THE SHORTWAVE IS AIDING GRADUAL CLEARING SKIES ACROSS THE NORTHWEST 1/3 OF THE CWA WHICH SHOULD TRANSLATE SOUTHEAST THROUGH SUNRISE. THIS IN COMBINATION WITH DECREASING WINDS AND DRY AIR IN PLACE...SHOULD SEE TEMPS FALL SIGNIFICANTLY THROUGH SUNRISE ACROSS THE NORTHWEST HALF OF THE CWA RESULTING IN FROST IN THE CURRENT ADVISORY AREA WITH MORE PATCHY FORMATION JUST TO THE SOUTHEAST. WILL THEREFORE KEEP FROST ADVISORY GOING NORTH UNTIL 9 AM. ONCE CLOUDS CLEAR...THE REMAINDER OF THE DAY SHOULD GENERALLY BE CLOUDFREE AS STRATACU DECK OVER IA/NE/MO STAYS TO THE EAST OF THE CWA. WITH FAIRLY LIGHT WINDS...HIGHS WILL BE NEAR OR SLIGHTLY ABOVE YESTERDAYS IN THE UPPER 50S TO NEAR 60. AS SFC HIGH SLIDES OFF TO THE EAST TONIGHT...SFC WINDS SHOULD BECOME MORE EASTERLY...AND WITH DRY AIR/LIGHT WINDS AND CLEAR SKIES...SHOULD SEE A VERY GOOD RADIATIONAL COOLING WITH ANOTHER FROST POTENTIAL AFTER MIDNIGHT INTO EARLY SATURDAY MORNING AS READINGS ACROSS THE CENTRAL AND EASTERN CWA DROP INTO THE 33-35 RANGE. WILL KEEP WESTERN AREAS PATCHY WITH AREAS OF FROST IN THE EAST. WITH A FROST ADVISORY ALREADY GOING THIS MORNING IN SOME AREAS...WILL NOT ISSUE A SECOND ADVISORY YET...BUT NEXT SHIFT WILL NEED TO CONSIDER ANOTHER ADVISORY ACROSS MUCH OF THE AREA AGAIN TONIGHT. MOSTLY CLEAR SKIES WILL THEN PERSIST INTO SATURDAY NIGHT...BUT WARMER AIR WILL GRADUALLY MOVE BACK INTO THE AREA...SO NO ADDITIONAL FROST POTENTIAL ANYWHERE AFTER TONIGHT. AFTER HIGHS IN THE MID 60S ON SATURDAY...SHOULD READINGS CLOSE TO 70 ON SUNDAY. NEXT SYSTEM STILL ON TRACK TO DIG INTO THE PLAINS SUNDAY NIGHT AND PROVIDE ANOTHER CHANCE FOR RAIN IN THE CWA BY EARLY MONDAY MORNING WITH BETTER CHANCES THEN INTO TUESDAY BEFORE SYSTEM LIFTS OUT TO THE NORTHEAST BY LATE WEDNESDAY. THIS IS WELL HANDLED IN CURRENT FCST GRIDS SO LITTLE OR NO CHANGES MADE...BUT DID INCREASE DEWPOINTS TO BETTER FIT MOISTURE ADVECTION TRENDS AND SURROUNDING DEWPOINT GRIDS. && .TOP WATCHES/WARNINGS/ADVISORIES...FROST ADVISORY UNTIL 9 AM TODAY KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024 -KSZ034-KSZ035-KSZ036. &&
Hazardous weather outlook, Oct 7, 6:23 AM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 623 AM CDT FRI OCT 7 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-081130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 623 AM CDT FRI OCT 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.